MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT MRI ISP, 8 FR GROSH, INTER W/O SUT. PLUG, S/L; IMPLANTABLE PORT

BARD ACCESS SYSTEMS POWERPORT MRI ISP, 8 FR GROSH, INTER W/O SUT. PLUG, S/L; IMPLANTABLE PORT
Model Number 1808561
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 06/2022).
 
Event or Problem Description
It was reported that some time post port device implant, the port allegedly broke and migrated to the right ventricle.It was further reported the port body was removed and the catheter segment was removed at another facility.The patient status is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number for the device was provided; therefore, a device history record was performed.A manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one powerport mri isp with groshong catheter was received and evaluated.Gross examination, microscopic examination and functional testing were performed.The port segment showed multiple puncture access and multiple incisions of the port septum.A complete circumferential break was noted approximately 12.5cm from the distal end of the cath-lock.The investigation confirms the alleged broken port with embolism issue.The definitive root cause could not be determined.H10: d4 (expiration date: 06/2022), g4, h4 h11: g1, h3, h6 (results, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT MRI ISP, 8 FR GROSH, INTER W/O SUT. PLUG, S/L
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8899305
Report Number3006260740-2019-02414
Device Sequence Number13517950
Product Code LJT
UDI-Device Identifier00801741027123
UDI-Public(01)00801741027123
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1808561
Device Catalogue Number1808561
Device Lot NumberREDP4503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight108